DYSLIPIDAEMIA: Statin-associated muscle symptoms — really all in the mind?

    loading  Checking for direct PDF access through Ovid

Abstract

The nocebo effect might be involved in a substantial proportion of patients experiencing muscle symptoms attributed to statin therapy. This observation underlines the importance of patient counselling and physician opposition to misinformation. Nonetheless, clinicians face a reality in which many patients do not tolerate adequate statin therapy despite rigorous efforts. Novel treatment strategies are, therefore, much needed.

Refers to Gupta, A. et al. Adverse events associated with unblinded, but not with blinded, statin therapy in the Anglo-Scandinavian Cardiac Outcomes Trial — Lipid-Lowering Arm (ASCOT-LLA): a randomised double-blind placebo-controlled trial and its nonrandomised non-blind extension phase. Lancethttp://dx.doi.org/10.1016/S0140-6736(17)31075-9 (2017)

    loading  Loading Related Articles